Alert archive / Nebraska / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 236, NWS Hastings, NE
NWS Hastings, NE issued this severe thunderstorm warning at Jul 17, 2005, 8:27 PM CDT for Clay County, Nebraska. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 17, 2005, 8:27 PM CDT (01:27 UTC)
- Expired
- Jul 17, 2005, 9:13 PM CDT
- In force
- 46 min
- Issued by
- NWS Hastings, NE
- Area
- Counties, with a storm outline in the text
County Clay County, NE
The radar
The Grand Island radar (KUEX), 40 km from the middle of the area, began a volume at 01:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 17, 6:45 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 1.5 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1191 J/kg
- Mixed-layer CIN
- -93 J/kg
- Mixed-layer LCL
- 2251 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.6
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 17, 1:46 PM CDT, 6 hours 41 minutes earlier.
Area forecast discussion, Jul 17, 1:46 PM CDT, 6 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 146 PM CDT SUN JUL 17 2005 .SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT. BIG QUESTION FOR THIS PERIOD IS CHANCES FOR RAIN TONIGHT. GOOD PUSH BEHIND COLD FRONT ACROSS NORTHERN NEBRASKA WITH DECENT PRESSURE RISES AND DEW POINTS DROPPING INTO THE MID 40S. THE FRONT HAS MADE IT TO A KLXN-KODX LINE BY 18Z AND SHOULD CONTINUE TO PUSH SOUTHEASTWARD. GOOD MOISTURE FLOW AND TEMPS WELL INTO THE 90S AHEAD OF THE FRONT BUT CAP HAS GOOD HOLD FOR NOW WITH H7 TEMPS 14+C. GETTING A FEW RETURNS ON AREA RADARS FROM THE MID CLOUD BAND ACROSS THE AREA. CAP WILL CONTINUE TO WEAKEN AS THE DAY WEARS ON AND SHOULD ALLOW FOR STORMS TO DEVELOP ALONG THE FRONT. CURRENT FORECAST HAS GOOD HANDLE ON THIS WITH BEST CHANCES FOR STORM GENERALLY SOUTH OF I-80. WILL CONTINUE WITH THIS. FRONT WILL CONTINUE TO PUSH SOUTH TONIGHT AND ONLY A FEW LINGERING SHOWERS POSSIBLE IN FAR SOUTHERN ZONES ON MONDAY MORNING. ALL AREAS DRY BY 15Z. COOLER AIRMASS WILL REMAIN IN PLACE AND UNDER PTCLDY SKIES...TEMPS TO HOLD IN THE 80S. QUESTION IS TIMING AND AMOUNT OF RETURN WARM AIR ADVECTION MONDAY NIGHT INTO TUESDAY NIGHT. FEEL FRONT WILL REMAIN TO OUR SOUTH AND WILL LIMIT RETURN FLOW TO OUR SOUTH AND WEST. WILL DROP MENTION OF PRECIP FOR THEN. GOOD SOUTHERLY FLOW STARTS IN ON TUESDAY AND LOW LEVEL JET GETS TO GOING TUESDAY NIGHT. MODELS SHOW WEAK MID LEVEL WAVE COMING THROUGH TUESDAY NIGHT. THIS ALONG WITH THE WWA COULD BRING A CHANCE FOR LATE NIGHT STORMS. SINCE MODELS INDICATED THIS FOR MONDAY NIGHT AND HAVE BACKED OFF OF IT...WILL NOT MENTION POPS AT THIS TIME AND SEE HOW THINGS PLAY OUT WITH MOVEMENT OF TODAYS FRONT. OTHERWISE...STILL A MILD DAY ON TUESDAY WITH WARM UP AHEAD. .LONG TERM...THE UPPER LEVEL RIDGE IS EXPECTED TO BUILD AND DOMINATE THE WEATHER THROUGH MUCH OF THE EXTENDED. THIS SHOULD MAKE MOST OF THE PERIOD HOT AND DRY...HOWEVER THE GFS HAS AND NAM BOTH TRY TO BRING A FRONT INTO THE CENTRAL PLAINS ON WEDNESDAY. HOW FAR SOUTH THE FRONT WILL ACTUALLY MAKE IT IS STILL IN QUESTION...AND HAVE DECIDED TO NOT ADD A CHANCE OF THUNDERSTORMS YET. EVEN IF IT DOES MANAGE TO PUSH INTO THE FORECAST AREA...IT WILL HAVE TO OVERCOME A STRONG CAP WITH H7 TEMPS OF 15-17C. THE GFS BRINGS ANOTHER FRONT INTO THE CENTRAL PLAINS TOWARDS THE END OF THE PERIOD. THE ECMWF...DGEX AND HPC DEPICTIONS KEEP THE BOUNDARY TO THE NORTH AND WEST OF THE FORECAST AREA ON SUNDAY...SO WILL AGAIN KEEP IT DRY AND FOLLOW THE SLOWER SOLUTIONS. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. && KISNER/KING
Hazardous weather outlook, Jul 17, 7:09 PM CDT, 1 hour 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 709 PM CDT SUN JUL 17 2005 KSZ005-006-NEZ039>041-046>049-060>064-072>077-082>087-181200- ADAMS NE-BUFFALO NE-CLAY NE-DAWSON NE-FILLMORE NE-FRANKLIN NE- FURNAS NE-GOSPER NE-GREELEY NE-HALL NE-HAMILTON NE-HARLAN NE- HOWARD NE-KEARNEY NE-MERRICK NE-NANCE NE-NUCKOLLS NE-PHELPS NE- PHILLIPS KS-POLK NE-SHERMAN NE-SMITH KS-THAYER NE-VALLEY NE- WEBSTER NE-YORK NE- INCLUDING THE CITIES OF...GRAND ISLAND...HASTINGS...HOLDREGE... KEARNEY...LEXINGTON...PHILLIPSBURG AND YORK 709 PM CDT SUN JUL 17 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...TONIGHT THERE IS A RISK OF SEVERE THUNDERSTORMS THIS EVENING AS A COLD FRONT MOVES ACROSS THE OUTLOOK AREA. THE MAIN THREATS ARE EXPECTED TO BE HAIL UP TO THE SIZE OF GOLFBALLS...GUSTY WINDS IN EXCESS OF 60 MPH AND BRIEF HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE NEEDED TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWER CASE) KSZ007-017>019-181200- JEWELL KS-MITCHELL KS-OSBORNE KS-ROOKS KS- 709 PM CDT SUN JUL 17 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...TONIGHT THERE IS A RISK OF SEVERE THUNDERSTORMS THIS EVENING AS A COLD FRONT MOVES THROUGH NORTH CENTRAL KANSAS. THE MAIN THREATS ARE EXPECTED TO BE HAIL UP TO THE SIZE OF GOLFBALLS...GUSTY WINDS IN EXCESS OF 60 MPH AND BRIEF HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS WILL REMAIN POSSIBLE EARLY MONDAY MORNING...HOWEVER AT THIS TIME THE RISK OF SEVERE WEATHER APPEARS TO BE LOW. DEADLY LIGHTNING IS STILL POSSIBLE IN ANY THUNDERSTORM. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE NEEDED LATER THIS EVENING AND TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWER CASE) LEWIS
In the hours before
Special weather statement, Jul 17, 6:58 PM CDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 658 PM CDT SUN JUL 17 2005 KSZ005>007-017>019-NEZ041-047>049-061>064-073>077-083>087-180500- JEWELL KS-MITCHELL KS-OSBORNE KS-PHILLIPS KS-ROOKS KS- SMITH KS-ADAMS NE-BUFFALO NE-CLAY NE-FILLMORE NE- FRANKLIN NE-HALL NE-HAMILTON NE-HARLAN NE-HOWARD NE- KEARNEY NE-MERRICK NE-NANCE NE-NUCKOLLS NE-PHELPS NE- POLK NE-THAYER NE-WEBSTER NE-YORK NE- THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH 642 UNTIL MIDNIGHT CDT MONDAY MORNING FOR THE FOLLOWING AREAS IN NORTH CENTRAL KANSAS THIS WATCH INCLUDES 6 COUNTIES JEWELL MITCHELL OSBORNE PHILLIPS ROOKS SMITH IN CENTRAL NEBRASKA THIS WATCH INCLUDES 3 COUNTIES HOWARD MERRICK NANCE IN EAST CENTRAL NEBRASKA THIS WATCH INCLUDES 2 COUNTIES POLK YORK IN SOUTH CENTRAL NEBRASKA THIS WATCH INCLUDES 13 COUNTIES ADAMS BUFFALO CLAY FILLMORE FRANKLIN HALL HAMILTON HARLAN KEARNEY NUCKOLLS PHELPS THAYER WEBSTER INCLUDING THE CITIES OF GRAND ISLAND...HASTINGS...HOLDREGE... KEARNEY...PHILLIPSBURG AND YORK.
Local storm report, Jul 17, 7:57 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
757 PM CDT SUN JUL 17 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0641 PM HAIL BLADEN 40.32N 98.60W
07/17/2005 0.25 INCH WEBSTER NE LAW ENFORCEMENT
&&
KINGThe office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 8:31 PM CDT | Severe Thunderstorm Warning | GID | Merrick | 59 min |
| Jul 17, 8:36 PM CDT | Severe Thunderstorm Warning | GID | Nuckolls | 35 min |
| Jul 17, 8:40 PM CDT | Severe Thunderstorm Warning | GID | Hamilton | 52 min |
| Jul 17, 9:08 PM CDT | Severe Thunderstorm Warning | GID | Gosper | 39 min |
| Jul 17, 9:20 PM CDT | Severe Thunderstorm Warning | GID | Buffalo | 55 min |
| Jul 17, 9:37 PM CDT | Severe Thunderstorm Warning | GID | Furnas | 23 min |
| Jul 17, 10:10 PM CDT | Severe Thunderstorm Warning | GID | Adams | 36 min |
| Jul 17, 10:12 PM CDT | Severe Thunderstorm Warning | GID | Kearney | 18 min |
| Jul 17, 10:15 PM CDT | Severe Thunderstorm Warning | GID | Harlan | 30 min |
| Jul 17, 10:54 PM CDT | Severe Thunderstorm Warning | GID | Polk | 20 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.